+ Reply to Thread
Page 1 of 2 12 LastLast
Results 1 to 10 of 14
  1. #1
    Join Date
    Apr 2012
    Posts
    4,020
    Thanks
    389
    Thanked
    1,661
    Reviews
    2
    Achievements:Topaz Star - 500 postsAmber Star - 2,000 posts

    Default Metformin side effects

    How long did your side effects last on Metformin?


    Sent from my iPhone using The Bub Hub mobile app

  2. #2
    Join Date
    Nov 2013
    Posts
    912
    Thanks
    147
    Thanked
    388
    Reviews
    0
    Achievements:Topaz Star - 500 posts
    I have been on metformin for 18months now a tablet a day I had a few stomach upsets but it only last a few weeks now not a problem although I'm starting to think it's not working like it use to


    Me 26, DH 30
    TTC 4yrs
    Mild pco
    Mild endo
    Lap done 9/13
    5rounds of clomid with BFN
    Starting IVF jan 2014@ WFS

  3. #3
    Join Date
    Apr 2013
    Posts
    2,177
    Thanks
    285
    Thanked
    580
    Reviews
    0
    Achievements:Topaz Star - 500 postsAmber Star - 2,000 posts
    They didn't subside. If your getting ongoing side effects then get switched to diabex xr. The slow release one. Works beautifully for me. No more constant diarrhea

  4. #4
    Join Date
    Apr 2012
    Posts
    4,020
    Thanks
    389
    Thanked
    1,661
    Reviews
    2
    Achievements:Topaz Star - 500 postsAmber Star - 2,000 posts
    It's been a month & the side effects are hanging around... I'm on 3 tablets a day & take 1 with each meal, I'll give it another week & then go see doc again.

  5. #5
    Join Date
    Mar 2013
    Posts
    14
    Thanks
    0
    Thanked
    1
    Reviews
    0
    I've been on it 3 weeks & started 3 tablets a day. I'm really not liking it at all.. Constant feeling of nausea does anyone else get that?

  6. #6
    Join Date
    Apr 2012
    Posts
    4,020
    Thanks
    389
    Thanked
    1,661
    Reviews
    2
    Achievements:Topaz Star - 500 postsAmber Star - 2,000 posts
    Quote Originally Posted by Herkales View Post
    I've been on it 3 weeks & started 3 tablets a day. I'm really not liking it at all.. Constant feeling of nausea does anyone else get that?
    I have thrown up a couple of times, but the worst is tummy cramps & very quick trips to the toilet! I'm gonna go back to doc & get the slow release version & see if that helps!

  7. #7
    Join Date
    Jun 2011
    Posts
    3,455
    Thanks
    1,021
    Thanked
    2,095
    Reviews
    0
    Achievements:Topaz Star - 500 postsAmber Star - 2,000 posts
    I had the bad nausea/spewing for about 6 weeks till I got used to it and after that always still had nausea in the mornings. The slow release is better though I think. I used to take all 3 at about 7 at night so the main nausea would hit when I was asleep.
    Last edited by Clementine Grace; 05-01-2014 at 20:49.

  8. #8
    Join Date
    Feb 2013
    Posts
    1,484
    Thanks
    313
    Thanked
    761
    Reviews
    0
    Achievements:Topaz Star - 500 posts
    I'm on the slow release. I was pretty sick (stomach cramps, etcetera) for about 1 month to six weeks after starting. I've been on it 12 months now. Doesn't phase me anymore

  9. #9
    Join Date
    Aug 2011
    Posts
    594
    Thanks
    746
    Thanked
    287
    Reviews
    0
    Achievements:Topaz Star - 500 posts
    Did you increase your dose slowly? I was told to take one tablet a day & wait till I had no side effects, then increase it again & so on till I was on the right dose. I was also told that I would experience less effects if I followed a low GI diet. Hope this helps xx

  10. #10
    Join Date
    Apr 2008
    Location
    Toowoomba
    Posts
    15,262
    Thanks
    628
    Thanked
    1,178
    Reviews
    0
    Achievements:Topaz Star - 500 postsAmber Star - 2,000 postsAmethyst Star - 5,000 postsEmerald Star - 10,000 postsRuby Star - 15,000 posts
    Awards:
    Busiest Member of the Week - week ended 26/3/15100 Posts in a week
    I couldn't tolerate the standard met. I had to go on the slow release to tolerate it. Even then it get an upset tummy to start with.

    There is one big aide affect that is never mentioned though. DH was recently diagnosed with b12 deficiency and research has me worried. There is evidence to show that metformin use can deplete b12 stores. It's something worth getting checked with you gp and keeping an eye one because b12 deficiency is pretty serious.

    Sent from my pho....oh who am I kidding. It's rarely used as a phone


 

Similar Threads

  1. Mirena Side Effects?
    By Mamaduke in forum Contraception issues
    Replies: 161
    Last Post: 07-03-2015, 18:16
  2. Implanon and the side effects
    By KarniF00l in forum Contraception issues
    Replies: 121
    Last Post: 29-04-2014, 02:02
  3. Side effects ??
    By clucky14 in forum IVF
    Replies: 3
    Last Post: 12-01-2013, 04:47

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
free weekly newsletters | sign up now!
who are these people who write great posts? meet our hubbub authors!
Learn how you can contribute to the hubbub!

reviews
learn how you can become a reviewer!

competitions

forum - chatting now
sales & new stuffsee all
Be In Blossom
Keen to up the intensity of your exercise after having your baby but unsure how? New physio-led Bootcamp Workshops aim to bridge the gap between low and high intensity training, teaching ways to reduce pelvic floor load in gym and bootcamp settings.
featured supporter
SRC Pregnancy & Recovery Shorts
Want pain relief during pregnancy, and to continue working and exercising? Fancy a speedy recovery after childbirth? Want to regain your pre-baby body shape fast? Recommended by healthcare professionals, SRC compression products will let your body do its most important work.
gotcha
X

Pregnant for the first-time?

Not sure where to start? We can help!

Our Insider Programs for pregnancy first-timers will lead you step-by-step through the 14 Pregnancy Must Dos!